MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD CUNNINGHAM MALE INCONTINENCE PENILE CLAMP, MEDIUM 2"; CUNNINGHAM CLAMP

C.R. BARD, INC. (COVINGTON) -1018233 BARD CUNNINGHAM MALE INCONTINENCE PENILE CLAMP, MEDIUM 2"; CUNNINGHAM CLAMP
Catalog Number 004053
Health Effect - Clinical Codes Unspecified Infection (1930); Skin Discoloration (2074)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the patients' penis allegedly turned red and became infected while using the cunningham clamp.The patient stated he was prescribed antibiotics and was given shots at the doctors' office for the diagnosed infection.It was later reported via phone on (b)(6) 2018, the complainant stated he wore the clamp from 8am to around 5pm while he was at work.The complainant stated that he did not know what kind of infection he had or what shots or antibiotics he received.
 
Event or Problem Description
It was reported that the patients' penis allegedly turned red and became infected while using the cunningham clamp.The patient stated he was prescribed antibiotics and was given shots at the doctors' office for the diagnosed infection.It was later reported via phone on (b)(6)2018, the complainant stated he wore the clamp from 8am to around 5pm while he was at work.The complainant stated that he did not know what kind of infection he had or what shots or antibiotics he received.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿bard cunningham incontinence clamp for the effective control of enuresis (bed wetting) in males of all ages.Direction for easy adjustment to give proper fit and comfort 1.A very light pressure on the urethral canal on the underside of the penis will prevent any leakage.2.The necessary pressure is achieved by the hump in the under part of the cunningham clamp.3.For proper fit and comfort the upper part of the clamp can be easily shaped by the fingers.4.Exact adjustment of pressure is achieved by the ratchet catch on the regular and large sizes and the adjustable snap button on the juvenile size.To release the catch on the regular and large sizes, merely press inward on both the spring wire loops.5.Be sure that the clamp is not set so tight that it will interfere with the blood circulation.After repeated usage and proper maintenance (see washing instructions), inspect the product for signs of deterioration or damage (cracking, discoloration, separation of foam).The clamp should be replaced every 3 months, or sooner if the foam deteriorates.Washing instructions: ¿ wash with mild (hand) soap and warm water.¿ rinse thoroughly in cool clean water.¿ gently squeeze foam to discharge excess water.¿ let unit air dry in cool environment away from excess heat or direct sunlight.¿ do not use bleach, detergent, hot water, washer/dryer or blow dryer.This product contains dry natural rubber.".

Brand Name
BARD CUNNINGHAM MALE INCONTINENCE PENILE CLAMP, MEDIUM 2"
Common Device Name
CUNNINGHAM CLAMP
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7819795
Report Number1018233-2018-03803
Device Sequence Number1392209
Product Code FHA
UDI-Device Identifier00801741072758
UDI-Public(01)00801741072758
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number004053
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer09/07/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;